Insomnia - Valerian?

S

skyblue

Guest
How do you find Valerian? Has it helped you?

I can't take Zoplicone nor Zolpidem.

In the past, I was taking an over the counter Antihistamine, but I can no longer take this anymore - It makes me sleep walk!:scared: And I have some nasty bruises because of it.
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
It will help, on a temporary basis, maybe about 6 weeks max. By that point you will be upping the dose way past the recommended dose, and be pushing your liver to breaking point.

At that point you either stop and go through a coupla months of rebound insomnia, likely to be far worse than you originally faced; or you can go ahead and screw your liver up.

Antipsychotics also act as antihistamines, in fact many antipsychotics taken at low dose are basically just acting as antihistamines and doing little else.

What is known is that regular use of antihistamines can induce psychosis. So I'd be cautious about using them to medicate yourself or promoting them for this off-label use.

Little is known about the connection with valerian and its ability to be a drug-inducer of psychoses. Not much is known about how it interacts with others drugs.
 
S

skyblue

Guest
Quality advice Rass, thanks for your time.

I tried Valerian many years ago and it didn't seem to work for me back then, but I'm willing to give it another shot and will also be very careful not to take it for too long.
 
A

Ainsworth11

Guest
What is known is that regular use of antihistamines can induce psychosis. So I'd be cautious about using them to medicate yourself or promoting them for this off-label use.
really? they have just put me on an antihistamine for imsomnia, knowing i have psychosis. it has been knocking me out more so then zopis or benzos ever did.

i cant go back to how it was :low:
 
C

Celidwen

Guest
300mg 5HTP works wonders and you can buy it on Amazon. XXXXXXXXXX
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
There really should be a forum rule about promoting experimental substances, if there isn't one already.

5HTP does a few things, including playing a part in the production of tryptophan, which can make you sleepy. There's a lot of tryptophan in natural foods, particularly turkey, which is available in abundance this time of year. It's maybe why older folks take a nap after Christmas Lunch.

5HTP also acts as a chemical precursor to serotonin. It's quite risky to take 5HTP alongside a prescribed antidepressant as it increases the risk of serotonin syndrome, a nasty nasty adverse effect that can kill or permanently brain damage.

It would seem, from my little explorations into attempting to deal with insomnia with self-drugging that there is a general ratio that plays out. For every week of relief from insomnia through drugs, you get 1-3 weeks of worsened insomnia after the drug is stopped.

Having said that, despite all the years of trying, I nonetheless from time to time experience the exasperation and utter despair of sleeplessness to such an extent I'm clattering the apothecary's door...
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
really? they have just put me on an antihistamine for imsomnia, knowing i have psychosis. it has been knocking me out more so then zopis or benzos ever did.

i cant go back to how it was :low:
You're under medical supervision. It's a DIY approach which is being explored here. We are free of course to take that route (and I'm as prone to taking it as anyone) but there are risks and known/unknown interactions which may be spotted more readily by a professional, which is why it's always best to do these things in conjunction with a professional or at the very least make them aware of your experiments. Could save your life.
 
M

Maisy

Guest
300mg 5HTP works wonders and you can buy it on Amazon. XXXXXXXXXX
Thanks for this. I have ordered some.
Melatonin used to work well for me but no longer does.
I am aware you should seek professional advice. I know that my extra curricular medication experiments are not approved of by them. But neither do I approve of some of the meds and dosages they have had me on, which in my opinion have been far more harmful and potentially life threatening in different ways. I am prepared to take the consequences of my actions, and don't see that I have much to lose. My GP tried to explain to me a few days ago, that I would be quite ok if I didn't sleep for 5 or 6 days, and then my sleeping patterns would be ok. Physically, that may be the case, but that pearl of wisdom doesn't help me right now. I don't mean to vent, but this is a major issue for me!
 
rasselas.redux

rasselas.redux

ACCOUNT CLOSED
Joined
Jul 30, 2012
Messages
5,676
Location
Mumbojumboland
There are lots of uncontrolled chemicals on the market. All I mean to say is go gently into that dark night.
 
S

skyblue

Guest
My GP tried to explain to me a few days ago, that I would be quite ok if I didn't sleep for 5 or 6 days, and then my sleeping patterns would be ok.
Wow, your GP said that! That can be dangerous, I know it is for me because of the condition.

I hope 5HTP works for you.

Let us know how you get on.xx
 
rossiv46

rossiv46

Member
Joined
Dec 18, 2012
Messages
5
Location
Sourthern California
One time I had no insurance and couldnt afford meds and I tried Valerian root. It didn't do anything. Didn't work for me
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,383
Location
Florida
I like what the one person said for every week you get relief you have two to three weeks of pure hell. Even prescribed medications can do this when you stop taking them. I am withdrawing from two meds right now and I have lock jaw-clenching teeth and a desire to have my meds full force gain. I am waiting it out and just except the withdraw effects but it is not fun.
 
Top